Resolvent and Spectral Measure on Non-Trapping Asymptotically Hyperbolic Manifolds II: Spectral Measure, Restriction Theorem, Spectral Multipliers
Annales de l'Institut Fourier, Volume 68 (2018) no. 3, pp. 1011-1075.

We consider the Laplacian Δ on an asymptotically hyperbolic manifold X, as defined by Mazzeo and Melrose. We give pointwise bounds on the Schwartz kernel of the spectral measure for the operator (Δ-n 2 /4) + 1/2 on such manifolds, under the assumptions that X is nontrapping and there is no resonance at the bottom of the spectrum. This uses the construction of the resolvent given by Mazzeo and Melrose, Melrose, Sá Barreto and Vasy, the present authors, and Wang.

We give two applications of the spectral measure estimates. The first, following work due to Guillarmou and Sikora with the second author in the asymptotically conic case, is a restriction theorem, that is, a L p (X)L p ' (X) operator norm bound on the spectral measure. The second is a spectral multiplier result under the additional assumption that X has negative curvature everywhere, that is, a bound on functions of the Laplacian of the form F((Δ-n 2 /4) + 1/2 ), in terms of norms of the function F. Compared to the asymptotically conic case, our spectral multiplier result is weaker, but the restriction estimate is stronger.

Nous considérons le Laplacien Δ sur une variété asymptotiquement hyperbolique X au sens de Mazzeo et Melrose. Nous donnons des estimations ponctuelles sur le noyau de Schwartz de la mesure spectrale pour l’opérateur (Δ-n 2 /4) + 1/2 sur ces variétés, sous l’hypothèse qu’il n’y ni trajectoires captées dans X, ni résonance au bas du spectre. Nous utilisons la construction de la résolvante par Mazzeo et Melrose, Sá Barreto et Vasy, Wang, et nous-mêmes.

Nous donnons deux applications des estimations de la mesure spectrale. La première, qui prolonge l’étude de Guillarmou et Sikora avec le deuxième auteur dans le cas asymptotiquement conique, est un théorème de restriction : c’est-à-dire une borne sur la norme d’opérateur L p (X)L p ' (X) de la mesure spectrale. La seconde est un résultat de type multiplicateur spectral sous l’hypothèse additionnelle que X est à courbure strictement négative partout. Plus précisément, nous donnons une estimation sur les fonctions du laplacien de la forme F((Δ-n 2 /4) + 1/2 ) en termes de normes de la fonction F. Par rapport au cas asymptotiquement conique, notre résultat de multiplicateur spectral est plus faible, mais l’estimation de restriction est plus forte.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/aif.3183
Classification: 58J50,  35P25,  47F05
Keywords: Asymptotically hyperbolic manifolds, spectral measure, restriction theorem, spectral multiplier
@article{AIF_2018__68_3_1011_0,
     author = {Chen, Xi and Hassell, Andrew},
     title = {Resolvent and {Spectral} {Measure} on {Non-Trapping} {Asymptotically} {Hyperbolic} {Manifolds} {II:}  {Spectral} {Measure,} {Restriction} {Theorem,} {Spectral} {Multipliers}},
     journal = {Annales de l'Institut Fourier},
     pages = {1011--1075},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {68},
     number = {3},
     year = {2018},
     doi = {10.5802/aif.3183},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.3183/}
}
TY  - JOUR
TI  - Resolvent and Spectral Measure on Non-Trapping Asymptotically Hyperbolic Manifolds II:  Spectral Measure, Restriction Theorem, Spectral Multipliers
JO  - Annales de l'Institut Fourier
PY  - 2018
DA  - 2018///
SP  - 1011
EP  - 1075
VL  - 68
IS  - 3
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.3183/
UR  - https://doi.org/10.5802/aif.3183
DO  - 10.5802/aif.3183
LA  - en
ID  - AIF_2018__68_3_1011_0
ER  - 
%0 Journal Article
%T Resolvent and Spectral Measure on Non-Trapping Asymptotically Hyperbolic Manifolds II:  Spectral Measure, Restriction Theorem, Spectral Multipliers
%J Annales de l'Institut Fourier
%D 2018
%P 1011-1075
%V 68
%N 3
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.3183
%R 10.5802/aif.3183
%G en
%F AIF_2018__68_3_1011_0
Chen, Xi; Hassell, Andrew. Resolvent and Spectral Measure on Non-Trapping Asymptotically Hyperbolic Manifolds II:  Spectral Measure, Restriction Theorem, Spectral Multipliers. Annales de l'Institut Fourier, Volume 68 (2018) no. 3, pp. 1011-1075. doi : 10.5802/aif.3183. https://aif.centre-mersenne.org/articles/10.5802/aif.3183/

[1] Anker, Jean-Philippe; Pierfelice, Vittoria Nonlinear Schrödinger equation on real hyperbolic spaces, Ann. Inst. Henri Poincaré, Anal. Non Linéaire, Tome 26 (2009) no. 5, pp. 1853-1869 | Article | Zbl: 1176.35166

[2] Anker, Jean-Philippe; Pierfelice, Vittoria Wave and Klein-Gordon equations on hyperbolic spaces, Anal. PDE, Tome 7 (2014) no. 4, pp. 953-995 | Article | Zbl: 1297.35138

[3] Bouclet, Jean-Marc Semi-classical functional calculus on manifolds with ends and weighted L p estimates, Ann. Inst. Fourier, Tome 61 (2011) no. 3, pp. 1181-1223 | Article | Zbl: 1236.58033

[4] Bouclet, Jean-Marc Absence of eigenvalue at the bottom of the continuous spectrum on asymptotically hyperbolic manifolds, Ann. Global Anal. Geom., Tome 44 (2013) no. 2, pp. 115-136 | Article | Zbl: 1286.58019

[5] Bunke, Ulrich; Olbrich, Martin The wave kernel for the Laplacian on the classical locally symmetric spaces of rank one, theta functions, trace formulas and the Selberg zeta function, with an appendix by Andreas Juhl, Ann. Global Anal. Geom., Tome 4 (1994), pp. 357-405 | Article | Zbl: 0832.53041

[6] Burq, Nicolas; Guillarmou, Colin; Hassell, Andrew Strichartz estimates without loss on manifolds with hyperbolic trapped geodesics, Geom. Funct. Anal., Tome 20 (2010), pp. 627-656 | Article | Zbl: 1206.58009

[7] Cheeger, Jeff; Gromov, Mikhail; Taylor, Michael E. Finite propagation speed, kernel estimates for functions of the Laplace operator, and the geometry of complete Riemannian manifolds, J. Diff. Geom., Tome 17 (1982), pp. 15-53 | Article | Zbl: 0493.53035

[8] Chen, Xi Resolvent and spectral measure on non-trapping asymptotically hyperbolic manifolds III: Global-in-Time Strichartz estimates without loss, Ann. Inst. Henri Poincaré, Anal. Non Linéaire (2017) (https://doi.org/10.1016/j.anihpc.2017.08.003) | Article

[9] Chen, Xi Stein-Tomas restriction theorem via spectral measure on metric measure spaces, Math. Z. (2017) (https://doi.org/10.1007/s00209-017-1976-y) | Article

[10] Chen, Xi; Hassell, Andrew Resolvent and spectral measure on non-trapping asymptotically hyperbolic manifolds I: Resolvent construction at high energy, Commun. Partial Differ. Equations, Tome 41 (2016) no. 3, pp. 515-578 | Article | Zbl: 1351.58018

[11] Clerc, J.L.; Stein, Elias M. L p -multipliers for noncompact symmetric spaces, Proc. Nat. Acad. Sci. USA, Tome 10 (1974), p. 3911-3912 | Article | Zbl: 0296.43004

[12] Davies, Edward Brian; Mandouvalos, Nikolaos Heat kernel bounds on hyperbolic space and Kleinian groups, Proc. Lond. Math. Soc., Tome 57 (1988) no. 1, pp. 182-208 | Article | Zbl: 0643.30035

[13] Graham, C.Robin; Zworski, Maciej Scattering matrix in conformal geometry, Invent. Math., Tome 152 (2003), pp. 89-118 | Article | Zbl: 1030.58022

[14] Guillarmou, Colin Meromorphic properties of the resolvent on asymptotically hyperbolic manifolds, Duke Math. J., Tome 129 (2005) no. 1, pp. 1-37 | Article | Zbl: 1099.58011

[15] Guillarmou, Colin; Hassell, Andrew Resolvent at low energy and Riesz transform for Schrödinger operators on asymptotically conic manifolds II, Annales de l’Institut Fourier, Tome 59 (2009) no. 4, pp. 1553-1610 | Article | Zbl: 1175.58011

[16] Guillarmou, Colin; Hassell, Andrew Uniform Sobolev estimates for non-trapping metrics, J. Inst. Math. Jussieu, Tome 13 (2014) no. 3, pp. 599-632 | Article | Zbl: 1321.58013

[17] Guillarmou, Colin; Hassell, Andrew; Sikora, Adam Restriction and spectral multiplier theorems on asymptotically conic manifolds, Anal. PDE, Tome 6 (2013) no. 4, pp. 893-950 | Article | Zbl: 1293.35187

[18] Hassell, Andrew; Vasy, András The spectral projections and the resolvent for scattering metrics, J. Anal. Math., Tome 79 (1999), pp. 241-298 | Article | Zbl: 0981.58025

[19] Hassell, Andrew; Zhang, Junyong Global-in-time Strichartz estimates on non-trapping asymptotically conic manifolds, Anal. PDE, Tome 9 (2016) no. 1, pp. 151-192 | Article | Zbl: 1333.35226

[20] Hörmander, Lars The Analysis of Linear Partial Differential Operators I: Distribution Theory and Fourier Analysis, Grundlehren der Mathematischen Wissenschaften, Tome 256, Springer, 1990 | Zbl: 0712.35001

[21] Huang, Shanlin; Sogge, Christopher D. Concerning L p resolvent estimates for simply connected manifolds of constant curvature, J. Funct. Anal., Tome 267 (2014) no. 12, pp. 4635-4666 | Article | Zbl: 1303.53052

[22] Ionescu, Alexandru D.; Staffilani, Gigliola Semilinear Schrödinger flows on hyperbolic spaces: scattering in H 1 , Math. Ann., Tome 345 (2009), pp. 133-158 | Article | Zbl: 1203.35262

[23] Jensen, Arne; Kato, Tosio Spectral properties of Schrödinger operators and time-decay of the wave functions, Duke Math. J., Tome 46 (1979) no. 3, pp. 583-611 | Article | Zbl: 0448.35080

[24] Joshi, Mark S.; Sá Barreto, Antônio Inverse scattering on asymptotically hyperbolic manifolds, Acta Math., Tome 184 (2000), pp. 41-86 | Article | Zbl: 1142.58309

[25] Kunze, Ray Alden; Stein, Elias M. Uniformly bounded representations and harmonic analysis of the 2×2 unimodular group, Am. J. Math., Tome 82 (1960), pp. 1-62 | Article | Zbl: 0156.37104

[26] Mazzeo, Rafe R. Unique continuation at infinity and embedded eigenvalues for asymptotically hyperbolic manifolds, Am. J. Math., Tome 113 (1991) no. 1, pp. 25-45 | Article | Zbl: 0725.58044

[27] Mazzeo, Rafe R.; Melrose, Richard B. Meromorphic extention of the resolvent on complete spaces with asymptotically constant negative curvature, J. Funct. Anal., Tome 75 (1987), pp. 260-310 | Article | Zbl: 0636.58034

[28] Melrose, Richard B. Geometric Scattering Theory, Stanford Lectures, Cambridge University Press, 1995 | Zbl: 0849.58071

[29] Melrose, Richard B.; Sá Barreto, Antônio; Vasy, András Analytic continuation and semiclassical resolvent estimates on asymptotically hyperbolic spaces, Commun. Partial Differ. Equations, Tome 39 (2014) no. 3, pp. 452-511 | Article | Zbl: 1323.58020

[30] Melrose, Richard B.; Zworski, Maciej Scattering metrics and geodesic flow at infinity, Invent. Math., Tome 124 (1996), pp. 389-436 | Article | Zbl: 0855.58058

[31] Reed, Michael; Simon, Barry Methods of Modern Mathematical Physics: I Functional Analysis., Academic Press, New York, 1980 | Zbl: 0459.46001

[32] Sogge, Christopher D. Fourier Integrals in Classical Analysis, Cambridge Tracts in Mathematics, Tome 105, Cambridge University Press, 1993 | Zbl: 0783.35001

[33] Stein, Elias M. Interpolation of linear operators, Trans. Am. Math. Soc., Tome 83 (1956), pp. 482-492 | Article | Zbl: 0072.32402

[34] Stein, Elias M. Oscillatory integrals in Fourier analysis, Ann. Math. Stud., Tome 112 (1986), pp. 307-355 | Zbl: 0618.42006

[35] Taylor, Michael E. L p -estimates on functions of the Laplace operator, Duke Math. J., Tome 58 (1989) no. 3, pp. 773-793 | Article | Zbl: 0691.58043

[36] Taylor, Michael E. Partial Differential Equations II: Qualitative Studies of Linear Equations, Applied Mathematical Sciences, Tome 116, Springer, 1996 | Zbl: 1206.35005

[37] Tomas, Peter A. A restriction theorem for the Fourier transform, Bull. Am. Math. Soc., Tome 81 (1975), p. 477-478 | Article | Zbl: 0298.42011

[38] Wang, Yiran Resolvent and Radiation Fields on Non-trapping Asymptotically Hyperbolic Manifolds (2014) (https://arxiv.org/abs/1410.6936)

[39] Zworski, Maciej Semiclassical Analysis, Graduate Studies in Mathematics, Tome 138, American Mathematical Society, 2012 | Zbl: 1252.58001

Cited by Sources: